Flood, Saline
- When
- February 13, 6:00 PM CST to February 17, 9:00 AM CST
- Where
- Saline forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.733, -93.850
The Blackwater River near Blue Lick crested at 29.08 feet, or 5.08 feet above flood stage.
1 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Feb 13, 4:10 PM CST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 410 PM CST SUN FEB 13 2005 .DISCUSSION... PASSAGE OF UPPER LOW PROLONGING ISO TO SCT SHOWER ACTIVITY ACROSS THE CWA THIS AFTERNOON. EXPECT COVERAGE TO DECREASE WITH LOSS OF INSOLATION...AND EXPECT ONLY ISOLATED ACTIVITY AFTER 23 UTC. DUE TO ISOLATED TO SCATTERED NATURE OF RAIN...WILL LET FLOOD WATCH EXPIRE AS SCHEDULED. NUMEROUS POINT FLOOD WARNINGS REMAIN IN EFFECT ACROSS FORECAST AREA...THUS FLW...RVS AND ESF PRODUCTS SHOULD BE MONITORED. STRATUS WILL REMAIN ENTRENCHED ACROSS FORECAST AREA OVERNIGHT. STRATUS COUPLED WITH FAIRLY MILD TEMPERATURES AND DEWPOINTS WILL KEEP READINGS FROM DROPPING OFF TOO MUCH OVERNIGHT. HAVE INCREASED FORECAST MINS SLIGHTLY TO ACCOUNT FOR LONGER DURATION OF STRATUS AND WARMER UPSTREAM TEMPERATURES. ISALLOBARIC GRADIENT REMAINS FAIRLY TIGHT OVERNIGHT...THUS EXPECT GUSTS AOA 20 KNOTS TO PERSIST UNTIL 02 OR 03 UTC...AFTER THAT SUSTAINED WIND IN THE 10 TO 15 KNOT RANGE EXPECTED. NICER DAY ON TAP FOR MONDAY WITH ABUNDANT SUNSHINE AND WARMING WEST TO SOUTHWEST BOUNDARY FLOW. LOW LEVEL RIDGING WILL MOVE EAST DURING THE DAY...BRINGING INCREASING BOUNDARY LAYER WARM AIR ADVECTION ACROSS WESTERN PART OF CWA BY AFTERNOON. HAVE INCREASED FORECAST MAX TEMPERATURES SLIGHTLY...USING BLEND OF GFS AND NAM THERMAL FIELDS. WARM ADVECTION AHEAD OF WEAK SHORTWAVE AND MODEST ISENTROPIC LIFT WILL BRING FORECAST LOW CHANCE OF PRECIPITATION IN THE MONDAY NIGHT INTO TUESDAY TIMEFRAME. FORCING NOR DEEP LAYER MOISTURE IS NOT ALL TOO IMPRESSIVE AND GIVEN SIGNIFICANT LOW LEVEL DRY LAYER MAY ONLY SEE VIRGA OR SPRINKLES. WET-BULBS NEAR FREEZING MARK ACROSS NORTHERN PORTION OF CWA...THUS WORDING PRECIPITAITION AS RAIN OR SNOW MIX. DURATION OF PRECIPITATION WILL BE SHORT AND WITH ONLY MODEST EVAPORATIVE COOLING...EXPECT TEMPERATURES ON TUESDAY TO CLIMB AT OR ABOVE COOLER MAV NUMBERS. SF SURFACE HIGH PRESSURE WILL SETTLE IN ACROSS THE CENTRAL STATES WEDNESDAY AND THURSDAY IN THE WAKE OF TUESDAYS PASSING COLD FRONT. TEMPERATURES DURING THAT TIME FRAME WILL BE COOLER THAN THE BEGINNING OF THE WORK WEEK BUT RIGHT AROUND NORMAL. ANOTHER SURFACE FRONT IS FORECAST TO SLIDE INTO THE FORECAST AREA FRIDAY...AND THEN HANG UP JUST TO THE SOUTH FOR THE REMAINDER OF THE WEEKEND. THE GFS AND ECMWF DIFFER IN HOW FAST TO MOVE THE FRONT ACROSS AND WHERE TO STALL THE FRONT THEREAFTER. HAVE INSERTED SLIGHT PRECIPITATION CHANCES FOR FRIDAY AND 30 PERCENT CHANCES FOR SATURDAY. PRECIPITATION TYPE WILL DEPEND ON HOW FAR SOUTH THE FRONT STALLS...AND IN TURN HOW FAR SOUTH THE SHALLOW COLD AIRMASS NORTH OF THE FRONT WILL MAKE IT. FOR NOW HAVE PUT IN RAIN OR SNOW ACROSS NORTHERN MISSOURI/NORTHEAST KANSAS AND ALL RAIN ACROSS CENTRAL KANSAS/MISSOURI FOR FRIDAY AND SATURDAY. STOFLET && .PREV DISCUSSION... 1242 PM CST SUN... QUICK UPDATE TO CLEAN UP PRECIPITATION WORDING...AND TO REMOVE MENTION OF THUNDER. WHILE SOME WEAK INSTABILITY EXISTS EAST OF A LINE FROM KSDL-KIRK...ITS QUITE ELEVATED AND DOESNT APPEAR AS LIKELY AS PREVIOUS MODELS INDICATED. LACK OF ANY LIGHTNING ON NLDN NETWORK SUPPORTS THIS THINKING AS WELL. LEINS 350 AM SUN... MAIN FORECAST CONCERN IS WITH ONGOING PRECIPITATION AND CONTINUED THREAT OF FLOODING. WILL EXTEND FLOOD WATCH INTO AFTERNOON HOURS. ALREADY HAVE ISSUED SOME RIVER FLOOD WARNINGS AND WATCHING SOME OTHER RIVERS IN THE WATCH AREA SO FEEL IT IS PRUDENT TO LEAVE WATCH GOING UNTIL RAIN CHANCES TAPER OFF. UPPER LOW MOVING INTO EAST CENTRAL KANSAS AT THIS TIME WILL BE LIFTING NORTHEAST TODAY. RADAR STILL SHOWING A FAIR AMOUNT OF PRECIPITATION OCCURRING WITH THIS LOW AND SO EXPECT PERIODS OF RAIN TO CONTINUE AS IT LIFTS UP ACROSS FORECAST AREA THIS MORNING AND INTO EARLY AFTERNOON. SOUTHWEST PART OF CWA WILL LIKELY SEE THE RAIN SHUT OFF FIRST AND COULD POSSIBLY SEE A FEW BREAKS IN THE CLOUDS LATE IN THE DAY. WRAP AROUND SHOULD KEEP RAIN LINGERING THE LONGEST IN NORTH CENTRAL PARTS OF FORECAST AREA THIS EVENING. ONCE THIS SYSTEM MOVES OUT...A ZONAL FLOW WITH SLIGHT RIDGING DEVELOPS ON MONDAY. WESTERLY SURFACE WINDS SHOULD KEEP TEMPERATURES ON THE MILD SIDE...BUT A COLD FRONT IN THE NORTHERN PLAINS STILL ON TRACK TO BE DIVING SOUTHWARD ON TUESDAY. WILL LEAVE CHANCE POPS WE HAD GOING WITH THIS FRONT. THIS WILL BRING MORE SEASONAL TEMPERATURES FOR LATER IN THE WEEK. PC && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1252 PM CST SUN FEB 13 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-141200- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...MAINLY SOUTH OF INTERSTATE 50 AND EAST OF HIGHWAY 65. SEVERE WEATHER IS NOT EXPECTED WITH ANY STORMS THAT DEVELOP. THE THREAT OF HEAVY RAINFALL WILL END BY LATE TODAY...BUT EXCESSIVE RUNOFF FROM RAINS SATURDAY THROUGH EARLY SUNDAY WILL LEAD TO A CONTINUED THREAT OF FLOODING ON AREA RIVERS. A FLOOD WATCH REMAINS IN EFFECT FROM EAST CENTRAL KANSAS THROUGH WEST CENTRAL AND CENTRAL MISSOURI THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WEAK COLD FRONT WILL MOVE THROUGH THE REGION MONDAY NIGHT INTO TUESDAY MORNING...AND MAY PRODUCE SCATTERED RAIN OR SNOW SHOWERS... WITH THE BEST CHANCE OF MEASURABLE PRECIPITATION EXPECTED NORTH OF HIGHWAY 36. NO SIGNIFICANT RAINFALL OR SNOW ACCUMULATION IS ANTICIPATED. A SURFACE FRONT IS EXPECTED TO STALL SOUTH OF THE AREA ON SATURDAY...WITH COLD AIR POISED TO THE NORTH OF THE FRONT. AT THIS TIME IT APPEARS THAT COLD ENOUGH AIR WILL FILTER IN BEHIND THE FRONT...TO BRING A CHANCE OF SNOW TO NORTHEAST KANSAS AND NORTHERN MISSOURI ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE) HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. STOFLET
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
The Blackwater River near Blue Lick crested at 29.08 feet, or 5.08 feet above flood stage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5437492.